The authors have no conflict of interest to disclose.
Pyoderma gangrenosum following isotretinoin therapy for acne nodulocystic
Article first published online: 18 AUG 2008
© 2008 The International Society of Dermatology
International Journal of Dermatology
Volume 47, Issue 9, pages 953–956, September 2008
How to Cite
Paula Tinoco, M., Tamler, C., Maciel, G., Soares, D., Carlos Avelleira, J. and Azulay, D. (2008), Pyoderma gangrenosum following isotretinoin therapy for acne nodulocystic. International Journal of Dermatology, 47: 953–956. doi: 10.1111/j.1365-4632.2008.03662.x
- Issue published online: 18 AUG 2008
- Article first published online: 18 AUG 2008
A 19-year-old man with nodulocystic acne on baseline was treated with isotretinoin therapy. After 1 month on the medication, he developed pyoderma gangrenosum on his pubis area, arms and legs, and pathergy on a puncture site. Possible underlying diseases were excluded. The patient was started on steroids (prednisone 1 mg/kg/d) and isotretinoin therapy was withdrawn. Later the prednisone was tappered and dapsone 100 mg/daily was initiated. After 10 months of follow-up all lesions had healed and no underlying diseases developed.